Imitrex successful for Migraines, but new aches, heat, and hot flashes?

Ask the Clinician Health Pro
  • Full Question:

    I have been taking Imitrex for about 20 yrs. with very good results. In the last five yrs or so, after taking the Imitrex, I get body aches and joint pain. I also get sensations of heat, that feel like hot flashes. Is this normal? I am now 65 yrs old. Thank you, Louise.
             

     

    Full Answer:

    Dear Louise;

     

    Without examining you and perhaps seeing the results of an EKG, we can't really say if these reactions are "normal." We have patients older than you who continue to use medications in the triptan family (such as Imitrex), but we do require that our older patients have a standard cardiac evaluation to evaluate them for cardiovascular issues. Since these are new symptoms for you, they should be discussed with your doctor to be on the safe side.

    Add This Infographic to Your Website or Blog With This Code:

     

    Good luck,
    John Claude Krusz and Teri Robert

     

     

    If you need help finding a  Migraine and headache specialist,
     visit our listing of Patient Recommended Specialists.

     

     

    About Ask the Clinician:

    Dr. Krusz is a recognized expert in the fields of headache and  Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and  Migraines. You can read more about Dr. Krusz or more about Teri Robert.

     

    If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.

     

    Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.

     

    We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.

     

    Follow Teri on    or 

     

    Page copy protected against web site content infringement by Copyscape© Teri Robert and J.C. Krusz, 2012.
    Last updated October 23, 2012.

Published On: October 29, 2012